MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC
Model Number G31583
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook captura hot biopsy forceps.The biopsy forcep broke during the procedure.The device was removed and [the procedure was] completed with another device.There was no reportable information at this time.The device was evaluated on 15-aug-2019 and it was determined that the cups have a gap in between teeth.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the sheath cut at 223.5cm.The link wires are sticking out and severely bent to one side, causing the cups to tilt over to the opposite side.The cups are not fully closed and have a gap in between them.The damaged link wires are restricting the cups from coming together and fully closing.The forcep could not be manipulated due to the device being cut.The device was sent back to the supplier for a full evaluation.The supplier provided the following evaluation: one device from the reported event was returned inside of a zip type bag with proof of decontamination.Visual evaluation: the device was visually evaluated.No defects to the handle were noted.The catheter/sheath was severed at approximately 224 cm at the distal end.The link wires were also severely damaged and bent.Additionally, the cups are tilted and exhibit a gap in between them.The reported event for "broke" forceps was confirmed.Functional evaluation: the device could not be functionally evaluated due to damage.The device history records for packaging work order was reviewed.The manufacturing records and/or final quality control checklist did indicate relevant defects.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue from the user that 'forcep broke' was confirmed.The customer's reported issue for 'link wires sticking out and bent' was confirmed.The condition of the returned device would not have passed final inspection and release.All devices receive a 100% inspection prior to shipment.Prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook captura hot biopsy forceps.The biopsy forcep broke during the procedure.The device was removed and [the procedure was] completed with another device.There was no reportable information at this time.The device was evaluated on 15-aug-2019 and it was determined that the cups have a gap in between the cups edges.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA HOT BIOPSY FORCEPS
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8976702
Report Number1037905-2019-00533
Device Sequence Number11522959
Product Code KGE
UDI-Device Identifier00827002315839
UDI-Public(01)00827002315839(17)220612(10)W4225681
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K923470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model NumberG31583
Device Catalogue NumberHDBF-2.4-230-S
Device Lot NumberW4225681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF ENDOSCOPE; OLYMPUS GIF ENDOSCOPE